Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2008, 8:22 AM CDT for New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 8:22 AM CDT (13:22 UTC)
- Expired
- Mar 27, 2008, 9:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Fulton County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 271322
SVRPAH
KYC075-MOC143-271400-
/O.NEW.KPAH.SV.W.0049.080327T1322Z-080327T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
822 AM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI
SOUTHWESTERN FULTON COUNTY IN WESTERN KENTUCKY
* UNTIL 900 AM CDT.
* AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF GIDEON...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PORTAGEVILLE...MARSTON...LILBOURN...HOWARDVILLE AND NEW MADRID.
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3640 8961 3640 8967 3642 8971 3642 8974
3638 8978 3638 8987 3646 8995 3669 8954
3652 8941 3644 8947 3649 8952 3645 8954
3641 8952 3636 8953
TIME...MOT...LOC 1322Z 242DEG 33KT 3643 8979
$$1 follow-up statement
000
WWUS53 KPAH 271353
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
852 AM CDT THU MAR 27 2008
KYC075-MOC143-271402-
/O.EXP.KPAH.SV.W.0049.000000T0000Z-080327T1400Z/
NEW MADRID MO-FULTON KY-
852 AM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY IN
WESTERN KENTUCKY...AND SOUTHERN NEW MADRID COUNTY IN SOUTHEAST
MISSOURI EXPIRES AT 900 AM CDT...
THE PORTAGEVILLE POLICE DEPARTMENT REPORTED PEA SIZE HAIL WITH THIS
STORM. THIS STORM HAS WEAKENED AND IS MOVING OUT OF THE WARNED
AREA...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3640 8961 3640 8967 3642 8971 3642 8974
3638 8978 3638 8987 3646 8995 3669 8954
3652 8941 3644 8947 3649 8952 3645 8954
3641 8952 3636 8953
TIME...MOT...LOC 1352Z 242DEG 33KT 3656 8949
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:16 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 27, 3:16 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 316 AM CDT THU MAR 27 2008 .DISCUSSION... SCATTERED CONVECTION CONTINUES IN CLOSE PROXIMITY TO A QUASI STATIONARY BOUNDARY THAT EXTENDED FROM SW MISSOURI ACROSS THE SRN TIP OF ILLINOIS INTO NCNTRL KENTUCKY EARLY THIS MORNING. CONSIDERABLE TEMP CONTRAST ACROSS THE FRONT TOO...WITH UPPER 40S NORTH OF IT TO LOWER TO MID 60S SOUTH OF THE FRONT. 00Z NAM VERIFIED BEST ON POSITION OF THE FRONT. NONE OF THE MODELS 00Z INITIALIZATIONS WERE GOOD FOR TEMPS (TOO WARM NORTH OF THE FRONT). SO WILL ADJUST ACCORDINGLY IN THE SHORT TERM. THE FRONT MAY MOVE SLIGHTLY NORTH TODAY TOWARD I-64. THE BEST CHANCE OF CONVECTION SHOULD CONTINUE TO BE ALONG AND NORTH OF THE FRONT...WITH JUST A SLIGHT CHANCE SOUTH OF THE BOUNDARY TODAY. A SURFACE WAVE WILL MOVE ENE ALONG THE FRONT TONIGHT. THE BOUNDARY WILL SHIFT SOUTH AND PASS ACROSS MOST OF THE FA BY 12Z FRIDAY. THUS SHOWERS AND THUNDERSTORMS ARE A GOOD BET AREA WIDE TONIGHT. WENT CATEGORICAL POPS ALL AREAS. DESPITE THE PASSAGE OF THE FRONT AT THE SURFACE...THE 850 MB FRONT LAGS BEHIND IT...WITH AN ENERGETIC WSW FLOW PERSISTING FROM 700-500MB FRIDAY. THEREFORE WILL CONTINUE WITH FAIRLY HIGH POPS FOR FRIDAY POST SURFACE FRONT. THE CLOUDS...THREAT OF PRECIPITATION AND SFC CAA MEANS TEMPS SHOULD RECOVER LITTLE AND BE QUITE COOL IN FACT. WE LOWERED FRIDAY TEMPS TO ACCOUNT FOR THIS. CARRIED LOW POPS AND EVEN DRIED THINGS OUT FRIDAY NIGHT THROUGH SATURDAY. BUT THE MINI BREAK IN THE WEATHER WILL BE SHORT LIVED. THE FLOW ALOFT WILL REMAIN ENERGIZED. RETURN SOUTHERLY FLOW WILL GET GOING BY SUNDAY...WITH ANOTHER FRONTAL BOUNDARY FORECAST TO SET UP ACROSS THE REGION. THIS WILL SET THE STAGE FOR ANOTHER PERIOD OF WET WEATHER SUNDAY THROUGH MONDAY NIGHT. LOCALLY HEAVY RAIN APPEARS LIKELY. WILL HAVE TO MONITOR THIS CLOSELY. WILL MAINTAIN OUR ONGOING HYDROLOGIC OUTLOOK PRODUCT TO HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN. && .AVIATION... WITH THE 12Z THURSDAY ROUTINE TAF ISSUANCE PACKAGE...MAIN CHALLENGE WILL BE DETERMINING THE EFFECTIVE LOCATION OF THE NEARLY STATIONARY FRONTAL BOUNDARY THROUGH 00Z FRIDAY. FOR THE KCGI/KPAH TAF LOCATIONS...WITH THE EXCEPTION OF SOME SCATTERED TO BROKEN CEILINGS BETWEEN 1-2KFT IN THE 14-19Z THURSDAY TIME VFR CEILINGS ABOVE 4KFT AND VISIBILITIES ABOVE 4SM SHOULD BE THE RULE UNTIL AFTER 00Z FRIDAY...AS THE FRONTAL BOUNDARY BEGINS TO MOVE SOUTH. BEYOND 00Z FRIDAY...CEILINGS AND VISIBILITIES FOR THE KCGI/KPAH TAF SITES WILL FALL INTO THE MVFR/IFR CATEGORY WITH LOCAL VISIBILITIES DROPPING TO IFR AS THE FRONTAL AXIS MOVES BY. FOR THE KEVV/KOWB TAF SITES...BROKEN IFR/MVFR CEILINGS WILL PREDOMINATE THROUGH 00Z FRIDAY...IMPROVING ONLY WHEN THE FRONTAL ZONE MOVES SOUTH IN THE 06-12Z FRIDAY TIME FRAME. FOR THE MOST PART VISIBILITIES SHOULD REMAIN AT OR ABOVE 5 SM...BUT AS CONVECTIVE ACTIVITY MOVES THROUGH DURING THE DAY...2.5-3SM VISIBILITIES WILL BE COMMON WITH FOG/LIGHT SHOWERS...WITH ISOLATED 1/2SM VISIBILITIES IN MODERATE THUNDERSTORMS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CN/KES
Hazardous weather outlook, Mar 27, 4:03 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 403 AM CDT THU MAR 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 403 AM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS THE REGION...WITH THE BEST CHANCE FROM THE OHIO RIVER...NORTH INTO SOUTHEAST MISSOURI... SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE CHANCE OF STORMS WILL INCREASE AREA WIDE TONIGHT AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. A FEW STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. ISOLATED SEVERE THUNDERSTORM ACTIVITY CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS ACROSS MAINLY WEST KENTUCKY FRIDAY. AFTER A BRIEF LULL...THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. LOCALLY HEAVY RAIN IS LIKELY WITH THIS EVENT. RAINFALL AMOUNTS FROM 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS IS ANTICIPATED. REFER TO OUR HYDROLOGIC OUTLOOK PRODUCT FOR DETAILS. ISOLATED SEVERE THUNDERSTORMS COULD OCCUR AS WELL...THOUGH THE MAIN HAZARD APPEARS TO BE HEAVY RAIN. FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 27, 4:53 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CDT THU MAR 27 2008 MOZ100-107>109-271100- WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 453 AM CDT THU MAR 27 2008 ...ISOLATED STORMS CAPABLE OF PRODUCING HAIL UP TO DIME SIZE THROUGH 545 AM OVER NORTHER BUTLER COUNTY MISSOURI... AT 450 AM...AN ISOLATED THUNDERSTORM WITH VERY HEAVY RAIN AND THE POTENTIAL TO PRODUCE HAIL UP TO DIME SIZE WAS LOCATED 2 MILES EAST OF GRANDIN...MOVING NORTHEAST AT 30 MPH. THIS STORM SHOULD MOVE NEAR HENDRICKSON BY 525 AM...REACHING THE NORTHERN BUTLER...STODDARD COUNTY LINE BY 545 AM.
Special weather statement, Mar 27, 5:23 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 523 AM CDT THU MAR 27 2008 MOZ109-271115- BUTLER MO- 523 AM CDT THU MAR 27 2008 ...SPECIAL WEATHER STATEMENT FOR BUTLER COUNTY IN SOUTHEAST MISSOURI THROUGH 615 AM CDT... AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH PEA TO MARBLE SIZE HAIL JUST WEST AND SOUTHWEST OF POPLAR BLUFF...MOVING EAST AT 35 MPH. THE STORM WILL MOVE ACROSS THE SOUTHERN HALF OF THE POPLAR BLUFF AREA THROUGH 550 AM. THE STORM WILL REACH EAST CENTRAL SECTIONS OF BUTLER COUNTY BETWEEN 600 AM AND 615 AM. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Mar 27, 5:39 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 539 AM CDT THU MAR 27 2008 MOZ109-271115- BUTLER MO- 539 AM CDT THU MAR 27 2008 ...SPECIAL WEATHER STATEMENT FOR BUTLER COUNTY IN SOUTHEAST MISSOURI THROUGH 615 AM CDT... AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH PEA TO MARBLE SIZE HAIL 3 MILES EAST OF POPLAR BLUFF...MOVING EAST AT 40 MPH. THE STORM WILL AFFECT EAST CENTRAL SECTIONS OF BUTLER COUNTY THROUGH 600 AM. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Mar 27, 6:49 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
649 AM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM HAIL 7 SW NAYLOR 36.50N 90.69W
03/27/2008 E1.00 INCH RIPLEY MO TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NEAR CURRENT VIEW.
&&
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:44 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 46 min |
| Mar 27, 8:34 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.